PDA

View Full Version : Sulfa Meds and SLE



BonusMom
10-24-2009, 11:40 PM
I vaguely recall reading that you shouldn't take sulfa drugs if you have SLE. Is this true?


I felt like I was getting a bladder infection and took septra last night and this morning. This afternoon I got suddenly nauseous and began feeling horrible. After several episodes of vomiting I developed a nasty headache. I took some Advil for the headache and Zofran for the nausea.

With gastroparesis, I still have an appetite. It's after eating that I have episodes of vomiting because I'm not digesting. This was totally different in that one bite of salad sent me off the deep end and the thought of eating made me cringe.


Anywho.....why is sulfa not a good med if you have SLE? Might my feeling sick today have something to do with taking septra last night and this morning? I didn't take any more septra tonight, but I still feel puny.

ricketyrose
10-25-2009, 09:20 AM
if you have a moment go back into my posts and read my plight with sulfa meds. It is a good possibility that I dont have lupus now but if you look at my frantic plight in the past month you will see a connection in sulfa meds and waht can happen if it is taken by the wrong person. I think I had sirum sickness like syndrome which is a fancy fraise for an alergic reaction that is not anafalactic. it is delayed. I have my down hill complaints starting with the begining of how it all started all the way to my temporary paralysis in the hospital.

I even said at one point oh well ill take the sulfa anyway because a bad flare up is better than an unattended infection. look it up you can read it all say susie posted antibiotics on that thread that you should dicuss with your doctr as being ok. but dont just take things for granted and take any old drug. I am now going to see an immunologist/alergist to see what I can take just to be safe.
btw the serum sickness theory for my sudden illness has not been proven yet and it really is just something I read when I google sulfa med reactions but it does account for every new syptom I have had that is magically clearing up now.

mountaindreamer
10-25-2009, 09:26 AM
hi bonusmom, i don't remember the specifics about the problem with sulfa drugs, but saysusie provides some good information in one of her stickies. Check them out, and see what she says. I took her advice, and avoid sulfa - i even list it as a med that causes allergic reaction.

BonusMom
10-25-2009, 09:54 AM
Thanks ladies for your responses. I appreciate your reminding me of the other threads and saysusie's informative post.

The weird thing is that I've had many, many UTI's and have always responded well to septra. I cannot take Cipro or Keflex (almost instant vomitting).

Once I get my butt out of bed (had a restless night of sleep), I'll go to the desktop and use the search function on the forum. As much as I like my Black Berry, it does have its limitations :)

mountaindreamer
10-25-2009, 05:27 PM
OMG....you do this with your blackberry? and dummy has trouble using my laptop.....my hat is off to you girl.